Venlafaxine a.k.a Effexor

View previous topic View next topic Go down

Venlafaxine a.k.a Effexor

Post by nitsuj on Wed Nov 11, 2009 8:40 am

Hi everyone,

I have reasonably severe depression for many years now and am keeping pretty stable on a combination of 600mg daily of Effexor and Lithium. This was after trying Citalopram, Fluox and other SSRI's. Like most people, my goal is to reduce my drug intake and try to cope more "naturally" - in fact I tried St John's Wort a couple of months ago with disasterous results! Stupidly, I didn't check (or ask) about the effect that the combination may have. Suffice to say that I was pretty crook for a week or so off one dose. A trap for the uninformed...make sure you check with your GP or pharmacist before going au natural!

I know there are 1/4 doses of Effexor at 37.5mg, but as soon as I seem to reduce my dose, I get terrible dizziness. It feels like when you stand up too fast and get a "whump" that almost makes you collapse. Whoa betide me if I accidently skip a dose and get to work. I have had to call my wife to bring some in - now I have packets everywhere...glovebox, work, gym bag, in-laws place. Haven't slipped them into my Speedo's yet....but working on it! Has anyone ever successfully come off this drug without going on to another? How long did it take to come off? I am really interested in your experiences if you would like to share. I am also looking for a new psych, if there are some recommendations out there...

Gotta get some sleep, but very happy I have found this site. Take care everyone and ka kite.

nitsuj

Number of posts : 2
Location : Auckland
Registration date : 2009-11-11

Back to top Go down

Re: Venlafaxine a.k.a Effexor

Post by Guest on Wed Nov 11, 2009 11:21 pm

hi Justin (can i call you that?)

If your full dose of venlafaxine is working for you, why is it that you are wanting to reduce the dose or some of it? is it the stigma of being on drugs? or are you having side effects?

In my opinion its the constant changing that our bodies dont like. I tried venalfaxine once but it wasn't for me... couldn't get past the nausea.

Welcome to the site

Guest
Guest


Back to top Go down

Re: Venlafaxine a.k.a Effexor

Post by mumtothree on Thu Nov 12, 2009 7:21 am

hi i did it takes a while and you have to do it slowly, for the side effects as you come of them they are pretty bad you get light headed, sick feeling, dizzy feeling, and many more i don't think you can get away from the side effects but work with your doctor it is really important.
avatar
mumtothree

Number of posts : 292
Location : Palmerston North
Registration date : 2009-08-27

Back to top Go down

Re: Venlafaxine a.k.a Effexor

Post by Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum